Texas, 2010Flash Flood in Texas, February 4, 2010
February 4, 2010 · NWS EWX · 1 event in 1 county or zone
An upper level low pressure over Mexico moved east across South Central Texas producing widespread rains of 1-3 inches over a 2 day period. Many roads and low water crossings were closed in and around San Antonio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure over Mexico moved east across South Central Texas producing widespread rains of 1-3 inches over a 2 day period. Many roads and low water crossings were closed in and around San Antonio. One death occurred when a vehicle was swept off the road into Cibolo Creek on the Comal/Bexar county line.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Feb 3, 11:23 PM CST, 37 minutes earlier.
Area forecast discussion, Feb 3, 11:23 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1123 PM CST WED FEB 3 2010
.DISCUSSION...
SEE AVIATION FOR THE 06Z TAF DISCUSSION.
&&
.AVIATION...
IFR/LIFR CONDITIONS WILL PREVAIL OVERNIGHT WITH A BRIEF IMPROVEMENT
TO MVFR LATE THURSDAY AFTERNOON. THE OVERRUNNING WX PATTERN WILL
PERSIST TONIGHT RESULTING IN LOW CLOUDS...LIGHT FOG AND STRATIFORM
PCPN. RAINFALL WILL END FROM WEST TO EAST ON THURSDAY WITH THE
APPROACH OF THE UPPER LEVEL TROF AXIS AND ASSOCIATED DRYING ALOFT.
A SFC LOW IS LOCATED OVER DEEP SOUTH TEXAS AND THIS FEATURE WILL
SLOWLY MOVE NORTHEAST...KEEPING IN CLOSE PROXIMITY TO THE TEXAS
COAST. THUS SFC WINDS TONIGHT WILL BE NORTHEAST BECOMING NORTHERLY
ON THURSDAY. WIND SPEEDS WILL BE 10 TO 15 KTS OVERNIGHT AND AROUND
10 KTS ON THURSDAY. IFR CONDITIONS WILL RETURN TO THE I-35 TERMINALS
BY 06Z FRIDAY DUE TO COPIOUS AMOUNTS OF RESIDUAL MOISTURE IN THE
SOIL AND BOUNDARY LAYER.
&&
.PREV DISCUSSION... /ISSUED 842 PM CST WED FEB 3 2010/
UPDATE...
AREA NATIONAL WEATHER SERVICE RADARS SHOW THE HEAVIEST RAINS HAVE
MOVED OFF TO THE EAST OF SOUTH CENTRAL TEXAS AT MID EVENING. WITH
TROUGH AXIS STILL TO THE WEST, UPWARD MOTIONS, AND AMPLE MOISTURE
WILL MAINTAIN HIGH POPS OVERNIGHT, ALTHOUGH HAVE LOWERED RAINFALL
AMOUNTS. DUE TO CLOUDS AND RAIN HAVE RAISED TEMPERATURES,
DEWPOINTS, AND RELATIVE HUMIDITIES SLIGHTLY FOR THE REMAINDER OF
TONIGHT INTO THURSDAY MORNING. OTHERWISE, ONGOING SOUTH CENTRAL
TEXAS FORECAST IS ON TRACK.
&&
PREV DISCUSSION... /ISSUED 339 PM CST WED FEB 3 2010/
DISCUSSION...
PERIODS OF LIGHT RAIN...WITH EMBEDDED MODERATE TO HEAVY
DOWNPOURS...WILL CONTINUE THIS EVENING AND OVERNIGHT. A WEAK WARM
FRONT ALONG THE MIDDLE TEXAS COAST WILL STREAM NORTHWARD THIS
AFTERNOON AND EVENING BEFORE RETREATING TO THE COAST. THIS FEATURE
WILL PROVIDE ADDITIONAL FOCUS FOR HIGHER RAINFALL. AN ADDITIONAL
1-2 INCHES OF RAIN IS POSSIBLE THROUGH THIS EVENING AND OVERNIGHT
MAINLY ALONG AND EAST OF HIGHWAY 281. OTHERWISE...NEW RAINFALL
TOTALS FROM NOW THROUGH EARLY THURSDAY WILL GENERALLY RANGE FROM
ONE THIRD OF AN INCH TO NEAR ONE INCH.
AS THE UPPER LOW PUSHES ACROSS NORTHERN MEXICO AND EJECTS TO THE
NORTHEAST OVERNIGHT...DRYING FROM WEST TO EAST WILL ENSUE. A RAINY
START IS EXPECTED FOR THE EASTERN HALF OF THE REGION THURSDAY
MORNING...WITH THE MAJORITY OF THE LINGERING ACTIVITY CLEARING
OUT DURING THE AFTERNOON. WRAP-AROUND CLOUDS ARE EXPECTED TO
LINGER THROUGH MUCH OF THE DAY WITH GRADUAL CLEARING OVERNIGHT.
DUE TO THE CONTINUING RAIN AND OVERCAST CONDITIONS...HIGH
TEMPERATURES ON THURSDAY WILL GENERALLY BE IN THE MID 50S ACROSS
THE RIO GRANDE PLAINS TO THE MID AND UPPER 40S ACROSS THE
NORTHEASTERN COUNTIES.
AS THINGS BEGIN TO DRY OUT ON FRIDAY...WARMER TEMPERATURES ARE
EXPECTED. A WEAK COLD FRONT IS EXPECTED ON SATURDAY WITH SLIGHTLY
COOLER TEMPERATURES. MOIST GULF FLOW WILL RETURN ON SUNDAY. RAIN
CHANCES WILL RE-ENTER THE FORECAST ON SUNDAY AND INCREASE
OVERNIGHT AND INTO MONDAY AS ANOTHER COLD FRONT APPROACHES THE
REGION. TEMPERATURES BEHIND THE FRONT LOOK TO BE WELL BELOW NORMAL
FOR EARLY FEBRUARY...WITH FREEZING TEMPERATURES POSSIBLE WEDNESDAY
MORNING. AT THE MOMENT...IT APPEARS THAT RAIN CHANCES WILL END
BEFORE THE COLDEST AIR GETS HERE...SO ANY PRECIPITATION SHOULD BE
LIQUID. HOWEVER...GIVEN THAT THIS IS 5-PLUS DAYS OUT...MODELS
COULD VARY IN TIMING AND STRENGTH OF THE FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 43 48 41 60 40 / 100 40 10 0 -
AUSTIN BERGSTROM INTL AIRPORT 46 47 39 60 35 / 100 40 10 0 -
NEW BRAUNFELS MUNI AIRPORT 44 51 40 63 38 / 100 40 10 0 -
BURNET MUNI AIRPORT 41 46 36 60 38 / 100 40 10 0 -
DEL RIO INTL AIRPORT 47 57 42 70 41 / 40 10 0 0 -
GEORGETOWN MUNI AIRPORT 42 46 40 59 38 / 100 50 10 0 -
HONDO MUNI AIRPORT 47 56 42 68 40 / 100 20 - 0 -
SAN MARCOS MUNI AIRPORT 46 49 42 62 37 / 100 40 10 0 -
LA GRANGE - FAYETTE REGIONAL 48 51 42 61 40 / 100 50 10 0 -
SAN ANTONIO INTL AIRPORT 46 54 43 66 41 / 100 30 10 0 -
STINSON MUNI AIRPORT 49 55 44 67 41 / 100 30 10 0 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04/13
Hazardous weather outlook, Feb 3, 3:30 PM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 PM CST WED FEB 3 2010
TXZ171>173-183>194-202>209-217>225-228-041200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
330 PM CST WED FEB 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
MODERATE TO LOCALLY HEAVY RAIN IS POSSIBLE THROUGH TONIGHT.
RAINFALL AMOUNTS WILL VARY FROM 1/3 TO 1 INCH OVER THE WEST
PART OF SOUTH CENTRAL TEXAS TO 1 TO 2 INCHES OVER THE EAST
PART OF THE AREA. THIS COULD CAUSE SOME TYPICAL URBAN AND SMALL
STREAM FLOODING ALONG AND EAST OF HIGHWAY 281...INCLUDING THE
AUSTIN AND SAN ANTONIO METRO AREAS.
.DAY TWO...THURSDAY...
RAINS IN THE MORNING WILL DIMINISH IN THE AFTERNOON...WITH STORM TOTAL
RAINFALL AMOUNTS GENERALLY RANGING FROM ONE TO THREE INCHES ACROSS
THE AREA. URBAN AND SMALL STREAM FLOODING IS POSSIBLE ALONG WITH
SOME RIVER FLOODING IN THE MORNING...SOUTH OF INTERSTATE 10 GOING
EAST OF SAN ANTONIO.
.DAYS THREE THROUGH SEVEN...FRIDAY THROUGH TUESDAY...
COLDER WEATHER IS EXPECTED AGAIN ON TUESDAY OF NEXT WEEK IN
WAKE OF A STRONG COLD FRONT...OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Bexar
- When
- February 4, 12:00 AM CST
- Where
- Bexar County, 9.4 mi ENE of Leon Spgs to 9.35 mi ENE of Leon Spgs
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 29.738, -98.494
A car was apparently swept off the road during the middle of the night and later recovered in Cibolo Creek. The man driving the car was found dead inside the vehicle.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and High Wind in Virginia, February 4 to 6, 20102 deaths · $350,000 · 68 kt wind · 26 events
- Winter Storm in North Carolina, February 4 to 5, 20102 deaths · $754,000 · 8 events
- Winter Weather and Strong Wind in Georgia, February 4 to 5, 2010$55,000 · 7 events
- Flash Flooding and Flood in Mississippi, February 4, 2010$41,000 · 4 events
- Winter Weather in North Carolina, February 4 to 5, 201014 events
- Flooding in Texas, February 4 to 5, 2010$17,000 · 2 events
- Winter Storm in North Carolina, February 4 to 5, 201010 events
- Flash Flooding in Mississippi, February 4, 20107 events
- Winter Storm in North Carolina, February 4 to 5, 20106 events
- Winter Weather in Missouri, February 4 to 5, 20105 events
- Winter Storm in California, February 4 to 5, 20105 events
- Winter Storm in South Dakota, February 4 to 5, 20104 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 205181.